Jump to content
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Recommended Posts

I would appreciate any care givers perspective.  I am 59 and was dx about 9 yrs

First i want to say that I have been blessed with a wonderful husband who has been so good to me since this nightmare began.

Hes usually a laid back guy who is not real talkative. But lately I am seeing a side of him I have never seen before and i dont like it.

As things tend to get worse he appears to be less understanding  than before.  The biggest problem is my speech.  It is getting hard to understand

what I am saying. I have seen speech therapist and try to speak louder but as with everything  with PD you have to think about what you are going to do.

So where he can speak without thinking about it and at times i forget and i dont speak loud enough or i talk to fast. In addition I forget things like where i put my cell phone.

When i tell him i cant find it he'll say well if you put it back in the same place you would know where it was. We just got back from the grand canyon and boy did i see a side i didnt like

One day he told me that if i forgot  my pills he'd kill me,(not that he would but for him to even say that is totally out of character)  then another time he made some dig about the fact that we have to eat at a certain time (i am very sensitive  to the interaction between my food and meds) 

This is totally out of character for him. I have told him many times that i think it would be helpful if he went to see a therapist(i do and it is very helpful) but he wont go.

He is a devote Christian as am i so i think that he thinks that is enough. I think God gave us therapist to help us in addition to having faith in him. 

I really am concerned about the effect this is having on our relationship.

I know it is hard for him and i always  try to thank him for everything he does,

He needs help if we are going to make it through this storm.  I want the time we are given to be as happy as possible


I would appreciate  any input anyone can provide

thank you


Share this post

Link to post
Share on other sites

I am so sorry to hear you are having these issues. I can’t imagine the stress of PD, and worrying about your spouse, both things beyond your control.

As a caregiver, my issue is a lot different than yours because my husband has PD, vascular dementia, and severe Gasteoparesis. So far his journey with all these problems has really affected him greatly, but his dementia prevents him from fretting over it or realizing the extent of what has happened to him.

Thearpy would most certainly be ideal in your situation, however in my life experience some men want no part of that. Some men just seem to internalize their issues, aren’t as self aware of feelings and don’t analyze our responses to problems that arise in relationships. Do you have adult children, close family or friends whom you could confide in or discuss things with him?

From the caregiver prospective, it is frustrating at times to deal with his health concerns and then there are mine. I am dealing with it well, have lots of support from family and friends to balance it out. One thing that gets to me the most is that I have all decisions to make, I miss that partner in all things that I used to have. I find every day something to be grateful for, I am a positive person and have always been. 

Please know I am here for you, hoping some others can help you. Stay in touch, I care.

Share this post

Link to post
Share on other sites


I sound a lot like your husband in some ways. My wife was on the agonists for several years and she changed so much on them due to the side effects. She wanted to go to counseling and we went to a Christian counselor. It did me more good than her. She couldn't see what she was doing and everything she did seemed right in her own eyes. She told me that I had changed and that I used to be a really nice guy that treated her better than anyone, but not anymore. She had changed and the way I was coping was not always the best. Things improved greatly once she was off the agonists and she realized what she had been doing but wouldn't talk about it. More meds were added so more side effects and well as the disease progression made things difficult again. She had DBS three years ago and things were better the first year, then things were getting difficult again. This spring she had an attitude change for whatever reason and things have been better off and on. She continues to deteriorate as far as executive function goes, but her memory is clearer. She talks big, but doesn't follow through with things like she should and day to day chores do not seem as important and the time she spends on the computer. There is so much more, but I wonder if you see yourself in any of this? Maybe show my post to your husband? I know things really get to me and in reality the rest of my life is really good, but she is not interested in any of it really. She also refuses to go to support groups, so I have gone by myself in the past. As per usual it seems to help me but not her. Maybe he would go to something like that if it is for you and not him? If you are on agonists, I would seriously consider getting off of them.


Hope this helps,


Coach T

  • Like 1

Share this post

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now